MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Codes Off-Label Use (1494); Incomplete Coaptation (2507)
Health Effect - Clinical Code Tricuspid Regurgitation (2112)
Date of Event 01/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date estimated.(b)(4).The device was not returned for analysis.A review of the lot history record could not be performed as the lot number is unknown.A cause for the reported single leaflet device attachment (slda) could not be determined.The reported recurrent tricuspid regurgitation (tr) appears to have been a cascading event of the reported slda.It should also be noted that per the mitraclip system instructions for use states: the mitraclip nt clip delivery system is indicated for the percutaneous reduction of significant symptomatic mitral regurgitation (mr) based on the available information, the reported off-label use was due to the device being used on a tricuspid valve.However, it cannot be confirmed in this case whether the off-label use contributed to the reported incomplete coaptation/slda and patient effects.The reported hospitalization and additional therapy/non-surgical treatment were results of case-specific circumstances, as the patient was hospitalized and an additional clip was implanted to stabilize the slda.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
This is filed to report single leaflet device attachment it was reported that on (b)(6) 2017, a mitraclip procedure was performed to treat mitral regurgitation (mr) with a grade of 4 and tricuspid regurgitation (tr) with an unknown grade.One nt clip was successfully implanted in the mitral valve reducing mr to a grade of 1.Also, one nt clip was successfully implanted in the tricuspid valve, reducing tr to an unknown grade.On an unknown date, the patient returned to the hospital symptomatic.Echocardiography was performed and showed that both mr and tr had increased.It was also noticed that the clip in the tricuspid valve had detached from one of the leaflets and remained attached to the septal leaflet (single leaflet device attachment/slda).The clip in the mitral valve remained attached to the leaflets.However, the physician did not know what caused the increased in mr.On (b)(6) 2021, a second procedure was performed to treat the increased mr and tr.In the mitral valve, valve replacement was performed.In the tricuspid valve, an additional clip was implanted to stabilize the slda.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11314102
Report Number2024168-2021-01093
Device Sequence Number13658766
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;